Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 30, 2014, 3:20 AM CDT for 14 counties in Nebraska; 5 counties in Iowa. It took effect at Mar 30, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 3:20 AM CDT (08:20 UTC)
- In effect from
- Mar 30, 2014, 1:00 PM CDT
- Expired
- Mar 30, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2317 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WWUS83 KOAX 300820 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CDT SUN MAR 30 2014 ...EXTREME FIRE DANGER EXPECTED TODAY... .WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTH WINDS WILL COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA TODAY. FIRE DANGER WILL BE EXACERBATED BY CONTINUED DRY GROUND CONDITIONS. NEZ065>068-078-088>093-301630- /O.NEW.KOAX.FW.W.0006.140330T1800Z-140331T0100Z/ SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 320 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS... FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE... FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE... FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA... FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MAYES/BOUSTEAD
4 follow-up statements
118 WWUS83 KOAX 301441 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 941 AM CDT SUN MAR 30 2014 ...EXTREME FIRE DANGER EXPECTED TODAY... .WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTH WINDS WILL COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA TODAY. NEZ065>068-078-088>093-302245- /O.CON.KOAX.FW.W.0006.140330T1800Z-140331T0100Z/ SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 941 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS... FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE... FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE... FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA... FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTH 25 TO 35 WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DEWALD
678 WWUS83 KOAX 301911 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 211 PM CDT SUN MAR 30 2014 ...EXTREME FIRE DANGER EXPECTED TODAY... .WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTH WINDS WILL COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TODAY. IAZ069-079-080-090-091-NEZ051>053-310100- /O.EXA.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS- SARPY- 211 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS AND FIRE WEATHER ZONE 053 SARPY. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 35 TO 45 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ065>068-078-088>093-310100- /O.CON.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/ SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 211 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS... FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE... FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE... FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA... FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DEWALD
992 WWUS83 KOAX 302046 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 346 PM CDT SUN MAR 30 2014 ...EXTREME FIRE DANGER BOTH TODAY AND MONDAY... .WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTHERLY WINDS WILL COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY EVENING. SIMILAR CONDITIONS WILL EXIST MONDAY AHEAD OF A STRONG AREA OF LOW PRESSURE...BUT WITH SOUTHERLY WINDS BECOMING WEST. IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-310500- /O.NEW.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/ /O.CON.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS- SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- 346 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ050-310500- /O.NEW.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/ BUTLER- 346 PM CDT SUN MAR 30 2014 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 050 BUTLER. * WINDS...WEST AROUND 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ZAPOTOCNY/DEWALD
526 WWUS83 KOAX 310100 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 800 PM CDT SUN MAR 30 2014 ...EXTREME FIRE DANGER MONDAY... .WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY WINDS COULD COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AGAIN ON MONDAY. A STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION WITH SOUTHERLY WINDS BECOMING WEST OR NORTHWEST. IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-310900- /O.EXP.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/ /O.CON.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS- SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- 800 PM CDT SUN MAR 30 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ050-310900- /O.CON.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/ BUTLER- 800 PM CDT SUN MAR 30 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 050 BUTLER. * WINDS...WEST AROUND 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:45 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 29, 11:45 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 PM CDT SAT MAR 29 2014 .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 213 PM CDT SAT MAR 29 2014 PRIMARY CONCERN WILL BE WITH DEVELOPING SYSTEM THAT COMES THROUGH THE REGION ON MONDAY. HIGH PRESSURE RIDGE WILL BE SLIDING EAST TOWARD THE OHIO VALLEY TONIGHT WITH A SHARP SHORT WAVE TROUGH MOVING INTO THE WEST COAST. AS THIS WAVE MOVES FURTHER INLAND ON SUNDAY CYCLOGENESIS IS FORECAST TO TAKE PLACE OVER EASTERN COLORADO WITH A WARM FRONT DEVELOPING ACROSS NORTHERN NEBRASKA. INCREASING SOUTH FLOW WILL OCCUR ACROSS THE CENTRAL PLAINS INTO SUNDAY EVENING AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE DEEPENING COLORADO LOW. WARM AND DRY CONDITIONS ARE EXPECTED ON SUNDAY WITH INCREASING LOW LEVEL MOISTURE SUNDAY NIGHT AS THE SURFACE LOW BEGINS TO TRACK NORTHEAST ALONG THE BOUNDARY TOWARDS EASTERN NEBRASKA. INCREASING CHANCE OF SHOWERS FOR THE AREA LATE SUNDAY NIGHT AS THE SYSTEM APPROACHES WITH SOME POTENTIAL FOR A FEW THUNDERSTORMS AS POCKET OF ELEVATED INSTABILITY MOVES ACROSS. MOST OF THE FORECAST AREA LOOKS TO BE IN THE WARM SECTOR THROUGH MONDAY MORNING BEFORE THE COLD FRONT MOVES RAPIDLY ACROSS THE AREA MONDAY AFTERNOON BASED ON TIMING OF THE GFS AND ECMWF. MODELS SUGGEST AREA WILL SEE A STRONG DRY SLOT MOVE IN MONDAY MORNING WITH SHOWERS MOVING EAST OF THE AREA MONDAY AFTERNOON WHILE A COLD RAIN SPREADS INTO NORTHERN AREAS BEHIND THE FRONT. STRONG WEST TO NORTHWEST WINDS ARE ALSO INDICATED WITH ANOTHER WIND HEADLINE LIKELY. SOME PARTS OF NORTHEAST NEBRASKA NEAR THE SOUTH DAKOTA BORDER MAY SEE A LITTLE SNOW BY LATE MONDAY AFTERNOON INTO MONDAY EVENING. DO NOT EXPECT MUCH SNOW ACCUMULATION IN THE AREA AT THIS TIME AS MODELS PLACE BETTER FORCING TO THE NORTH FROM EASTERN SOUTH DAKOTA INTO CENTRAL MINNESOTA AND SYSTEM ALSO A FAST MOVER. COLD HIGH PRESSURE THEN BUILDS INTO THE REGION ON TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 213 PM CDT SAT MAR 29 2014 A SERIES OF SURFACE CYCLONES AND FRONTAL BOUNDARIES WILL DELIVER THEIR TYPICAL APRIL SHOWERS...SOME TEMPERATURE SWINGS...AND SOME WINDY PATTERNS AS WELL THROUGH THE EXTENDED FORECAST PERIOD. LOOKING AT THE MID AND LATE WEEK SYSTEM...THE STORM TRACK IS STILL ADVERTISED TO WORK THROUGH A PROGRESSIVE PACIFIC TROUGH IN THE INTERMOUNTAIN WEST...INTO EASTERN COLORADO...THEN THE MIDDLE MISSOURI RIVER VALLEY...CONTINUING INTO THE UPPER MIDWEST. THOUGH I WOULD STILL EXPECT SOME STORM TRACK CHANGE IN THE DAYS AHEAD...RIGHT NOW THE SURFACE LOW IS FORECAST TO MOVE OUT ACROSS THE PLATTE RIVER VALLEY THEN TRACK TO THE NORTHEAST TOWARD THE GREAT LAKES REGION. ECMWF CONTINUES TO SLOW THINGS DOWN A BIT WHICH WAS ALSO THE TREND ON PREVIOUS RUN. AS WAS THE CASE YESTERDAY...BEST HEIGHT FALLS ARE STILL FORECAST ACROSS THE SOUTHERN PLAINS WITH THIS SYSTEM AS THE SURFACE LOW EXITS SOUTHEAST COLORADO AND PULLS GULF MOISTURE INTO THE SOUTHERN PLAINS. THIS STILL IS BEST BET FOR STRONGER CONVECTION THOUGH SEVERE WEATHER THREAT REMAINS BELOW 30 PERCENT...LOW...OVER TEXAS AND OKLAHOMA. THE THREAT OF A WINTRY MIX OF PRECIPITATION WILL BE CONFINED TO THE UPPER MIDWEST AND UPPER GREAT LAKES. CLOSER TO HOME ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WE WILL LIKELY HAVE COOL RAIN...RAIN SHOWER ACTIVITY DURING THE DAYS AND CHANCE OF RAIN SNOW MIX DURING THE COLDER OVERNIGHT HOURS. THOUGH CONFIDENCE IS NOT HIGH...WEDNESDAY INTO THURSDAY LOOKS LIKE BEST CHANCE OF ISOLATED THUNDER ACROSS THE SOUTH HALF OF OUR FORECAST AREA. THE GFS WAS SLOWER TO EXIT THE ENERGY OUT OF THE SOUTHWEST STATES AND HAD EMPHASIZED A MORE SOUTHERLY SURFACE LOW BY THE END OF THE WEEK THROUGH THE OHIO VALLEY COMPARED TO THE ECMWF TAKING THE SYSTEM INTO THE GREAT LAKES. DUE TO THE GFS BEING A BIT MORE INCONSISTENT AND HAVING USED THE ECMWF YESTERDAY...FOR THE SAKE OF CONSISTENCY...WILL USE THE ECMWF AGAIN TODAY. LATE IN THE WEEK THINGS WILL QUIET DOWN AS THE SYSTEM EXITS TO THE EAST NORTHEAST BUT IT STILL LOOKS LIKE A COOL PATTER WITH COOL SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS ON SATURDAY UNDER INFLUENCE OF UPPER NORTHWEST FLOW. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1145 PM CDT SAT MAR 29 2014 WINDS WILL BE THE MAIN FORECAST CONCERN. LOW LEVEL WIND SHEAR IS EXPECTED TO CONTINUE AT ALL THREE SITES OVERNIGHT AND END BY AROUND 15Z OR SO SUNDAY MORNING. SURFACE WINDS WILL INCREASE AND BECOME GUSTY BY AFTN. CONDITIONS SHOULD BE MAINLY VFR WITH JUST VARIABLE HIGH LEVEL CLOUDS. SOME HAZE WITH VSBYS 4-5 MILES HAS BEEN REPORTED AT TIMES AROUND KLNK AND ALSO IN PARTS OF EASTERN KANSAS. THAT MAY CONTINUE OVERNIGHT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...MEYER AVIATION...MILLER
Hazardous weather outlook, Mar 29, 4:15 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT SAT MAR 29 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 415 PM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY VERY HIGH FIRE DANGER IS EXPECTED SUNDAY AFTERNOON ACROSS THE AREA DUE TO STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE ACROSS THE AREA MONDAY AFTERNOON INTO MONDAY EVENING. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:33 AM CDT | Wind Advisory | OAX | Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee and 1 more | 8 hr |
| Mar 30, 3:46 PM CDT | Fire Weather Watch | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 12 hr |
| Mar 30, 3:47 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 35 hr |
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.